Alert archive / California / Beach Hazards Statements in 2016

Beach Hazards Statement 26, NWS Los Angeles, CA

August 17, 2016

NWS Los Angeles, CA issued this beach hazards statement at Aug 17, 2016, 1:47 PM PDT. It took effect at Aug 18, 2016, 5:00 AM PDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Aug 17, 2016, 1:47 PM PDT (20:47 UTC)
In effect from
Aug 18, 2016, 5:00 AM PDT
Expired
Aug 21, 2016, 8:00 PM PDT
In force
4 days
Issued by
NWS Los Angeles, CA

The text

As transmitted.

470 
WHUS46 KLOX 172047
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
147 PM PDT WED AUG 17 2016

CAZ040-041-180500-
/O.NEW.KLOX.BH.S.0026.160818T1200Z-160822T0300Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
147 PM PDT WED AUG 17 2016

...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND DANGEROUS RIP
CURRENTS...WHICH IS IN EFFECT THURSDAY MORNING THROUGH SUNDAY
EVENING.

* HAZARDS...DANGEROUS RIP CURRENTS AND ELEVATED SURF OF 3 TO 5
  FEET WITH LOCAL SETS TO 6 FEET ARE EXPECTED ALONG SOUTH AND
  SOUTHWEST FACING BEACHES THURSDAY THROUGH SUNDAY.

* IMPACTS...THERE IS AN INCREASED RISK FOR OCEAN DROWNING. RIP
  CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. SNEAKER WAVES
  CAN SUDDENLY WASH PEOPLE OFF OF BEACHES OR ROCKS AND CAPSIZE
  SMALL BOATS NEARSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. SWIM NEAR A LIFEGUARD. IF CAUGHT
IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM
BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE
RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE
FOR HELP.

&&

$$
12 follow-up statements
418 
WHUS46 KLOX 180443
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
943 PM PDT WED AUG 17 2016

CAZ040-041-181300-
/O.CON.KLOX.BH.S.0026.160818T1200Z-160822T0300Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
943 PM PDT WED AUG 17 2016

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 5 AM PDT
THURSDAY THROUGH SUNDAY EVENING...

* HAZARDS...DANGEROUS RIP CURRENTS AND ELEVATED SURF OF 3 TO 5 
  FEET WITH LOCAL SETS TO 6 FEET ARE EXPECTED ALONG SOUTH AND 
  SOUTHWEST FACING BEACHES THURSDAY THROUGH SUNDAY. 

* IMPACTS...THERE IS AN INCREASED RISK FOR OCEAN DROWNING. RIP 
  CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. SNEAKER 
  WAVES CAN SUDDENLY WASH PEOPLE OFF OF BEACHES OR ROCKS AND 
  CAPSIZE SMALL BOATS NEARSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. SWIM NEAR A LIFEGUARD. IF CAUGHT
IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT...
SWIM BACK TO SHORE. IF TIRED... FLOAT OR TREAD WATER UNTIL OUT OF
THE RIP CURRENT. IF UNABLE TO ESCAPE... FACE THE SHORE AND CALL
OR WAVE FOR HELP.

&&

$$
281 
WHUS46 KLOX 181218
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
518 AM PDT THU AUG 18 2016

CAZ040-041-190400-
/O.CON.KLOX.BH.S.0026.000000T0000Z-160822T0300Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
518 AM PDT THU AUG 18 2016

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* HAZARDS...DANGEROUS RIP CURRENTS AND ELEVATED SURF OF 3 TO 5
  FEET WITH LOCAL SETS TO 6 FEET ARE EXPECTED ALONG SOUTH AND
  SOUTHWEST FACING BEACHES THROUGH SUNDAY.

* IMPACTS...THERE IS AN INCREASED RISK FOR OCEAN DROWNING. RIP 
  CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. SNEAKER 
  WAVES CAN SUDDENLY WASH PEOPLE OFF OF BEACHES OR ROCKS AND 
  CAPSIZE SMALL BOATS NEARSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. SWIM NEAR A LIFEGUARD. IF CAUGHT
IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT...
SWIM BACK TO SHORE. IF TIRED... FLOAT OR TREAD WATER UNTIL OUT OF
THE RIP CURRENT. IF UNABLE TO ESCAPE... FACE THE SHORE AND CALL
OR WAVE FOR HELP.

&&

$$

ASR
025 
WHUS46 KLOX 190136
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
636 PM PDT THU AUG 18 2016

CAZ040-041-191000-
/O.CON.KLOX.BH.S.0026.000000T0000Z-160822T0300Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
636 PM PDT THU AUG 18 2016

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* HAZARDS...DANGEROUS RIP CURRENTS AND ELEVATED SURF OF 3 TO 5 
  FEET WITH LOCAL SETS TO 6 FEET ARE EXPECTED ALONG SOUTH AND 
  SOUTHWEST FACING BEACHES THROUGH SUNDAY. 

* IMPACTS...THERE IS AN INCREASED RISK FOR OCEAN DROWNING. RIP 
  CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. SNEAKER 
  WAVES CAN SUDDENLY WASH PEOPLE OFF OF BEACHES OR ROCKS AND 
  CAPSIZE SMALL BOATS NEARSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. SWIM NEAR A LIFEGUARD. IF CAUGHT
IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT...
SWIM BACK TO SHORE. IF TIRED...FLOAT OR TREAD WATER UNTIL OUT OF
THE RIP CURRENT. IF UNABLE TO ESCAPE...FACE THE SHORE AND CALL OR
WAVE FOR HELP.

&&

$$

HALL
652 
WHUS46 KLOX 190909
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
209 AM PDT FRI AUG 19 2016

CAZ040-041-191630-
/O.CON.KLOX.BH.S.0026.000000T0000Z-160822T0300Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
209 AM PDT FRI AUG 19 2016

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* HAZARDS...DANGEROUS RIP CURRENTS AND ELEVATED SURF OF 3 TO 5 
  FEET WITH LOCAL SETS TO 6 FEET ARE EXPECTED ALONG SOUTH AND 
  SOUTHWEST FACING BEACHES THROUGH SUNDAY. 

* IMPACTS...THERE IS AN INCREASED RISK FOR OCEAN DROWNING. RIP 
  CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. SNEAKER 
  WAVES CAN SUDDENLY WASH PEOPLE OFF OF BEACHES OR ROCKS AND 
  CAPSIZE SMALL BOATS NEARSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. SWIM NEAR A LIFEGUARD. IF CAUGHT
IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT...
SWIM BACK TO SHORE. IF TIRED...FLOAT OR TREAD WATER UNTIL OUT OF
THE RIP CURRENT. IF UNABLE TO ESCAPE...FACE THE SHORE AND CALL OR
WAVE FOR HELP.

&&

$$

HALL
329 
WHUS46 KLOX 191512
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
812 AM PDT FRI AUG 19 2016

CAZ040-041-200200-
/O.CON.KLOX.BH.S.0026.000000T0000Z-160822T0300Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
812 AM PDT FRI AUG 19 2016

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* HAZARDS...DANGEROUS RIP CURRENTS AND INCONSISTENT SURF OF 2 TO
  4 FEET WITH LOCAL SETS TO 5 FEET ARE EXPECTED ALONG EXPOSED
  SOUTH AND SOUTHWEST FACING BEACHES THROUGH SUNDAY.

* IMPACTS...THERE IS AN INCREASED RISK FOR OCEAN DROWNING. RIP 
  CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. SNEAKER 
  WAVES CAN SUDDENLY WASH PEOPLE OFF OF BEACHES OR ROCKS AND 
  CAPSIZE SMALL BOATS NEARSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. SWIM NEAR A LIFEGUARD. IF CAUGHT
IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT...
SWIM BACK TO SHORE. IF TIRED...FLOAT OR TREAD WATER UNTIL OUT OF
THE RIP CURRENT. IF UNABLE TO ESCAPE...FACE THE SHORE AND CALL OR
WAVE FOR HELP.

&&

$$
379 
WHUS46 KLOX 200140
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
640 PM PDT FRI AUG 19 2016

CAZ040-041-201600-
/O.CON.KLOX.BH.S.0026.000000T0000Z-160822T0300Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
640 PM PDT FRI AUG 19 2016

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* HAZARDS...DANGEROUS RIP CURRENTS AND SURF OF 3 TO 5 FEET ARE
  EXPECTED ALONG EXPOSED SOUTH AND SOUTHWEST FACING BEACHES
  THROUGH SUNDAY.

* IMPACTS...THERE IS AN INCREASED RISK FOR OCEAN DROWNING. RIP 
  CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. SNEAKER 
  WAVES CAN SUDDENLY WASH PEOPLE OFF OF BEACHES OR ROCKS AND 
  CAPSIZE SMALL BOATS NEARSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. SWIM NEAR A LIFEGUARD. IF CAUGHT
IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT...
SWIM BACK TO SHORE. IF TIRED...FLOAT OR TREAD WATER UNTIL OUT OF
THE RIP CURRENT. IF UNABLE TO ESCAPE...FACE THE SHORE AND CALL OR
WAVE FOR HELP.

&&

$$

SMITH
353 
WHUS46 KLOX 201544
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
844 AM PDT SAT AUG 20 2016

CAZ040-041-202345-
/O.CON.KLOX.BH.S.0026.000000T0000Z-160822T0300Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
844 AM PDT SAT AUG 20 2016

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* HAZARDS...DANGEROUS RIP CURRENTS AND SURF OF 3 TO 5 FEET ARE 
  EXPECTED ALONG EXPOSED SOUTH AND SOUTHWEST FACING BEACHES 
  THROUGH SUNDAY. 

* IMPACTS...THERE IS AN INCREASED RISK FOR OCEAN DROWNING. RIP 
  CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. SNEAKER 
  WAVES CAN SUDDENLY WASH PEOPLE OFF OF BEACHES OR ROCKS AND 
  CAPSIZE SMALL BOATS NEARSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. SWIM NEAR A LIFEGUARD. IF CAUGHT
IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT...
SWIM BACK TO SHORE. IF TIRED...FLOAT OR TREAD WATER UNTIL OUT OF
THE RIP CURRENT. IF UNABLE TO ESCAPE...FACE THE SHORE AND CALL OR
WAVE FOR HELP.

&&

$$

SWEET
159 
WHUS46 KLOX 202334
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
434 PM PDT SAT AUG 20 2016

CAZ040-041-210715-
/O.CON.KLOX.BH.S.0026.000000T0000Z-160822T0300Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
434 PM PDT SAT AUG 20 2016

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* HAZARDS...DANGEROUS RIP CURRENTS AND SURF OF 3 TO 5 FEET ARE 
  EXPECTED ALONG EXPOSED SOUTH AND SOUTHWEST FACING BEACHES 
  THROUGH SUNDAY. 

* IMPACTS...THERE IS AN INCREASED RISK FOR OCEAN DROWNING. RIP 
  CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. SNEAKER 
  WAVES CAN SUDDENLY WASH PEOPLE OFF OF BEACHES OR ROCKS AND 
  CAPSIZE SMALL BOATS NEARSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. SWIM NEAR A LIFEGUARD. IF CAUGHT
IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT...
SWIM BACK TO SHORE. IF TIRED...FLOAT OR TREAD WATER UNTIL OUT OF
THE RIP CURRENT. IF UNABLE TO ESCAPE...FACE THE SHORE AND CALL OR
WAVE FOR HELP.

&&

$$
/KJ
760 
WHUS46 KLOX 210804
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
104 AM PDT SUN AUG 21 2016

CAZ040-041-211615-
/O.CON.KLOX.BH.S.0026.000000T0000Z-160822T0300Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
104 AM PDT SUN AUG 21 2016

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...DANGEROUS RIP CURRENTS AND SURF OF 3 TO 5 FEET ARE
  EXPECTED ALONG EXPOSED SOUTH AND SOUTHWEST FACING BEACHES TODAY.

* IMPACTS...THERE IS AN INCREASED RISK FOR OCEAN DROWNING. RIP 
  CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. SNEAKER 
  WAVES CAN SUDDENLY WASH PEOPLE OFF OF BEACHES OR ROCKS AND 
  CAPSIZE SMALL BOATS NEARSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. SWIM NEAR A LIFEGUARD. IF CAUGHT
IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT...
SWIM BACK TO SHORE. IF TIRED...FLOAT OR TREAD WATER UNTIL OUT OF
THE RIP CURRENT. IF UNABLE TO ESCAPE...FACE THE SHORE AND CALL OR
WAVE FOR HELP.

&&

$$
/KJ
498 
WHUS46 KLOX 211635
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
935 AM PDT SUN AUG 21 2016

CAZ040-041-220045-
/O.CON.KLOX.BH.S.0026.000000T0000Z-160822T0300Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
935 AM PDT SUN AUG 21 2016

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

* HAZARDS...DANGEROUS RIP CURRENTS AND SURF OF 3 TO 5 FEET ARE 
  EXPECTED ALONG EXPOSED SOUTH AND SOUTHWEST FACING BEACHES 
  TODAY. 

* IMPACTS...THERE IS AN INCREASED RISK FOR OCEAN DROWNING. RIP 
  CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. SNEAKER 
  WAVES CAN SUDDENLY WASH PEOPLE OFF OF BEACHES OR ROCKS AND 
  CAPSIZE SMALL BOATS NEARSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. SWIM NEAR A LIFEGUARD. IF CAUGHT
IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT...
SWIM BACK TO SHORE. IF TIRED...FLOAT OR TREAD WATER UNTIL OUT OF
THE RIP CURRENT. IF UNABLE TO ESCAPE...FACE THE SHORE AND CALL OR
WAVE FOR HELP.

&&

$$

SWEET
576 
WHUS46 KLOX 220031
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
531 PM PDT SUN AUG 21 2016

CAZ040-041-220300-
/O.CON.KLOX.BH.S.0026.000000T0000Z-160822T0300Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
531 PM PDT SUN AUG 21 2016

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

* HAZARDS...DANGEROUS RIP CURRENTS AND SURF OF 3 TO 5 FEET ARE 
  EXPECTED ALONG EXPOSED SOUTH AND SOUTHWEST FACING BEACHES 
  TODAY. 

* IMPACTS...THERE IS AN INCREASED RISK FOR OCEAN DROWNING. RIP 
  CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. SNEAKER 
  WAVES CAN SUDDENLY WASH PEOPLE OFF OF BEACHES OR ROCKS AND 
  CAPSIZE SMALL BOATS NEARSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. SWIM NEAR A LIFEGUARD. IF CAUGHT
IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT...
SWIM BACK TO SHORE. IF TIRED...FLOAT OR TREAD WATER UNTIL OUT OF
THE RIP CURRENT. IF UNABLE TO ESCAPE...FACE THE SHORE AND CALL OR
WAVE FOR HELP.

&&

$$

HALL
388 
WHUS46 KLOX 220241
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
741 PM PDT SUN AUG 21 2016

CAZ040-041-220345-
/O.EXP.KLOX.BH.S.0026.000000T0000Z-160822T0300Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
741 PM PDT SUN AUG 21 2016

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM PDT THIS EVENING...

A SOUTHERLY SWELL IMPACTING THE SOUTHERN CALIFORNIA COASTLINE THIS
WEEKEND WILL SUBSIDE TONIGHT THROUGH MONDAY WHILE THE PERIOD
SHORTENS. AS A RESULT, THE BEACH HAZARDS STATEMENT WILL BE ALLOWED
TO EXPIRE. A MODERATE RIP CURRENT RISK STILL REMAINS FOR EARLY
THIS WEEK. DUE TO HIGHLY VARIED COASTAL TOPOGRAPHY, DANGEROUS RIP
CURRENTS ARE ALWAYS A POSSIBILITY ALONG THE SOUTHERN CALIFORNIA
COASTS, AND SWIMMERS ARE URGED TO USE CAUTION AT ALL TIMES.

$$

HALL

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Aug 17, 10:40 AM PDT, 3 hours 7 minutes earlier.

Area forecast discussion, Aug 17, 10:40 AM PDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1040 AM PDT WED AUG 17 2016

.SYNOPSIS...
Weak low pressure will move in by midweek...and cause
breezy winds in the mountains and deserts into Thursday evening.
A gradual cooling trend is forecast into the weekend...then a slow
warming trend next week. The temperatures will be around normal
through next week with mostly clear skies...except for an
overnight coastal marine layer.

&&

.SHORT TERM...(TDY-FRI)

Expecting the low stratus and fog to burn off at all locations in
the next few hours except for beaches along the Central Coast.
There will be slight cooling in the interior due to height falls but
the coasts will see temperatures similar to yesterday.

*** from previous discussion ***

A long wave trof will retrograde over the area Thursday and then
a very weak upper low will cut off from the trof and set up over
pt conception on Friday. Hgts will fall to 585 dm. Onshore grads
will remain about the same but the lower hgts will allow the
marine layer to rise a little allowing cooler marine air into the
lower vlys. Max temps will change little across the coast and will
cool slightly each day across the mtns and Far interior. There
will be a fairly large and noticeable drop in the Vly temps
Thursday as the marine air makes a return and then only a small
drop in Friday. Night through morning low clouds and fog will
persist through the period.

.LONG TERM...(SAT-TUE)

Both the EC and the GFS agree that Saturday will be the coolest
day of the next 7 as hgts bottom out and the marine layer rises.
All areas will be at or even a degree or two blo normal.

Then there will be three very similar days in a row as weak upper
high moves over Srn CA on Sunday. Hgts will rise...the marine
layer will smoosh and max temps will rise a few degrees (esp away
from the coast) The night through morning low clouds will continue
unabated. If you liked Sundays forecast then you will like Mondays
and Tuesdays as there is little change in the weather pattern and
corresponding lack of change in the weather.

&&

.AVIATION...17/1800z

A nearly e-w oriented upper level trough over Northern California
will shift south and become oriented ne-sw centered over Santa
Barbara County while a mid level low centered in the vicinity of
Morro bay shifts southwest. Upper level moderate to strong northwest
winds will become moderate northwest after 18/22z while mid level
light to moderate southwest west winds prevail over the southern
half of the area and light south winds prevail elsewhere. Moderate
onshore pressure gradient through 18/03z and after 18/20z
otherwise weak onshore gradient. Strong capping marine inversion
was approximately 1.3kft over VBG and .7kft over LAX this morning
and will differ little Thursday morning. Low cloud field was
overcast west of the Channel Island and broken over the bight
this morning. Cloud field will reorganize tonight and similar
conditions to this morning are expected Thursday morning.

Marine layer at LAX at 1500Z is 716 feet deep and the inversion
top is at 2709 feet with a temp of 27.3 degrees C.

KLAX...chance cigs 007 vsby 2sm br between 18/07-18/10z then
chance cigs 006-007 vsby 5sm br between 18/10-18/16z.

KBUR...very likely current sky/vsby conditions will prevail.

virtually certain - 95-100%
very likely       - 80-95%
likely            - 60-80%
chance            - 30-60%
very unlikely     - 20% or less

&&

.MARINE...17/900 AM.

West and northwest winds will increase this afternoon in the Santa
Barbara Basin and in the area between the Northern Channel Islands
and San Nicolas Island as well as in the vicinity of Ventura
Point, Point Dume and near shore in the San Pedro Basin. And there
is a slight chance small craft advisory conditions will exist
from 3PM-9PM as well as on Thursday and Friday afternoon.
Otherwise small craft advisory conditions are not expected through
Saturday morning. Northwest winds are expected to increase over
the bight Saturday afternoon and there is a chance of small craft
advisory conditions will exist over the Santa Barbara, Santa
Monica and San Pedro Basins each afternoon Saturday through
Sunday. Small craft advisory for hazardous sea conditions are not
expected as a swell from 190-210 builds tonight through Thursday
night and persists through Sunday but extra currents and surging
will exist along exposed south facing shores.

&&

.FIRE WEATHER...

17/900 AM.

Widespread minimum humidities under 10 percent away from the
coast will continue through Thursday...with only slow improvement
Friday and Saturday as a slightly cooler and moister airmass moves
up from the south. Very poor overnight humidity recoveries will
persist IN THE mountains and foothills. Meanwhile gusty onshore
flow will form over interior sections each day through
Friday...with gusts between 25 and 40 MPH. This will result in
widespread elevated fire weather danger away from the coast
through at least Friday. The highest concern is through Thursday
over the mountains and desert foothills of Los Angeles and Ventura
Counties where a Red Flag Warning remains in effect. There is a
chance that this warning will need to be extended into early
Friday. The Santa Clarita Valley, Santa Monica Mountains and
Carrizo Plain will likely see 2 to 4 hours of red flag conditions
each day, which is just under the duration criteria for a warning
but still very concerning. Coastal areas should remain under a
shallow but strong marine layer.
&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Red Flag Warning in effect until 9 PM PDT Thursday For zones
      253-254-259. (See LAXRFWLOX).
PZ...NONE.

&&

PUBLIC...JLD
FIRE...Kittell
AVIATION...30
MARINE...30
SYNOPSIS...Sweet

weather.gov/losangeles
Hazardous weather outlook, Aug 17, 6:00 AM PDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT WED AUG 17 2016

CAZ034>041-044>046-051>054-059-087-088-547-548-181300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT WED AUG 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY
THIS
THERE WILL BE CRITICAL FIRE CONDITIONS IN THE MOUNTAINS. THERE WILL
BE HAZARDOUS RIP CURRENTS IN THE SURF ZONE. THERE WILL BE DENSE FOG
ACROSS THE COASTS THIS MORNING.

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

THERE WILL BE CRITICAL FIRE CONDITIONS IN THE MOUNTAINS ON THURSDAY.
THERE WILL BE HAZARDOUS RIP CURRENTS IN THE SURF ZONE THROUGH
FRIDAY. THERE WILL BE DENSE FOG ACROSS THE COASTS EACH MORNING
THROUGH FRIDAY.

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

Nearby

Beach Hazards Statements in California, 2016Every beach hazards statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.